Alert archive / Oregon / Wind Advisories in 2013
Wind Advisory 14, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 6, 2013, 1:53 PM PST for Klamath County, Lake County, Oregon. It took effect at Nov 7, 2013, 10:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2013, 1:53 PM PST (21:53 UTC)
- In effect from
- Nov 7, 2013, 10:00 AM PST
- Expired
- Nov 7, 2013, 8:07 PM PST
- In force
- 10 hr
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
594 WWUS76 KMFR 062153 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 153 PM PST WED NOV 6 2013 ORZ030-031-071000- /O.UPG.KMFR.HW.A.0007.131107T2100Z-131108T0900Z/ /O.NEW.KMFR.WI.Y.0014.131107T1800Z-131108T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 153 PM PST WED NOV 6 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 30 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE THURSDAY MORNING...PEAKING IN THE AFTERNOON...AND DIMINISHING THURSDAY EVENING. * LOCATIONS INCLUDE: CHRISTMAS VALLEY AND HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...INCLUDING THE SUMMER LAKE AREA. * IMPACTS...STRONG WINDS MAY IMPACT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
3 follow-up statements
932 WWUS76 KMFR 071010 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 210 AM PST THU NOV 7 2013 ORZ030-031-072300- /O.EXT.KMFR.WI.Y.0014.131107T1800Z-131108T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 210 AM PST THU NOV 7 2013 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS...SOUTHWEST 30 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE THURSDAY MORNING...PEAK IN THE AFTERNOON...AND DIMINISH THURSDAY EVENING. * LOCATIONS INCLUDE: CHRISTMAS VALLEY AND HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...INCLUDING THE SUMMER LAKE AREA. * IMPACTS...STRONG WINDS MAY IMPACT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
476 WWUS76 KMFR 072215 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 215 PM PST THU NOV 7 2013 ORZ030-031-080600- /O.CON.KMFR.WI.Y.0014.000000T0000Z-131108T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 215 PM PST THU NOV 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTHWEST 30 MPH WITH GUSTS TO 50 MPH. GUSTS TO 60 MPH NEAR SUMMER LAKE. * TIMING...WINDS WILL DIMINISH THIS EVENING. * LOCATIONS INCLUDE: CHRISTMAS VALLEY AND HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...INCLUDING THE SUMMER LAKE AREA. * IMPACTS...STRONG WINDS MAY IMPACT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
739 WWUS76 KMFR 080407 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 807 PM PST THU NOV 7 2013 ORZ030-031-080515- /O.CAN.KMFR.WI.Y.0014.000000T0000Z-131108T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 807 PM PST THU NOV 7 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE AREA HAVE WEAKENED AND NO LONGER POSE A HAZARD...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS MAY CONTINUE FOR A FEW MORE HOURS OVER HIGHER TERRAIN AND IN THE SUMMER LAKE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 6, 8:48 AM PST, 5 hours 5 minutes earlier.
Area forecast discussion, Nov 6, 8:48 AM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
848 AM PST WED NOV 6 2013
.DISCUSSION...THE MORNING BALLOON SOUNDING SHOWS 0.92 INCHES OF
PRECIPITABLE WATER...WHICH IS THE TOP 10 PERCENT FOR MOISTURE FOR
THIS TIME OF YEAR. ADDITIONALLY...THE AIR MASS IS ABOVE NORMAL IN
TERMS OF TEMPERATURE. THIS SUGGEST A RELATIVELY WARM AND MUGGY AIR
MASS THIS MORNING...AND LINGERING OVERRUNNING MAINTAINS THE CHANCE
FOR LIGHT RAIN OVER THE COAST NORTH OF CAPE BLANCO...IN THE UMPQUA
BASIN...AND CASCADES NORTH OF CRATER LAKE. WE HAVE EXPANDED
PRECIPITATION CHANCES TODAY FOR THOSE AREAS.
MODELS HAVE TRENDED TOWARDS A CHANCE OF RAIN FOR MOST AREAS THIS
EVENING...DUE A SHORTWAVE RIDING OVERTOP OF THE LINGERING FRONTAL
BOUNDARY OVER SOUTHERN OREGON. THEREFORE...WE HAVE ADDED A SLIGHT
CHANCE OF RAIN FOR TONIGHT FOR MOST OF SOUTHWEST OREGON.
PLEASE SEE THE PREVIOUS DISCUSSION BELOW FOR MORE DETAILS ON THE
UPCOMING WET AND WINDY FRONT DUE TO ARRIVE TOMORROW.
&&
.AVIATION...OVERRUNNING ALONG THE WARM FRONT WILL KEEP WIDESPREAD
TERRAIN OBSCURED IFR CIGS AT THE COAST WITH IFR CONDITION NOT
EXPECTED TO LIFT TO VFR UNTIL EARLY THIS AFTERNOON. CIGS WILL
REMAIN MVFR UNTIL LATE MORNING BEFORE IMPROVING TO VFR. HOWEVER
BOTH CIGS AND VIS WILL LOWER TO IFR AGAIN TONIGHT AROUND MIDNIGHT.
EXPECT CONDITIONS IN THE UMPQUA BASIN TO IMPROVE TO MVFR BY 18Z BUT
MAY NOT COMPLETELY IMPROVE TO VFR EXCEPT FOR A FEW HOURS BY LATE
AFTERNOON. IFR CONDITIONS ARE EXPECTED TO RETURN TONIGHT.
IN THE ROGUE VALLEY AND THE KLAMATH BASIN IFR/MVFR CIGS ARE PRESENT
VCNTY OF KMFR WITH A SOLID DECK OF MVFR CIGS AT KLMT. WITH RECENT
RAIN THERE IS A GOOD CHANCE LOW CLOUDS WILL BRING MVFR CIGS TO
KMFR AGAIN TONIGHT. /FB
&&
.PREV DISCUSSION... /ISSUED 130 AM PST WED NOV 6 2013/
DISCUSSION...06/00Z NAM/GFS/EC IN.
A COLD FRONT IS CURRENTLY DISSIPATING OVER THE MEDFORD CWA...AND IT
IS BRINGING SOME LIGHT PRECIPITATION...MOSTLY ALONG THE COAST...
COAST RANGE...THE UMPQUA BASIN...AND THE ADJACENT CASCADES. THE
FRONT WILL CONTINUE TO DISINTEGRATE AND PRECIPITATION WILL END
EARLY WEDNESDAY.
THE GLOBAL VIEW OF THE NORTHERN HEMISPHERE SHOWS A WAVE NUMBER OF
FIVE TO SIX PERSISTING INTO THIS WEEKEND...WHICH USUALLY ARGUES
FOR A PROGRESSIVE WEATHER PATTERN WITH LITTLE IN THE WAY OF
BLOCKS.
INITIALLY...A DIRTY RIDGE WILL HOLD SWAY OVER THE PACIFIC NORTHWEST
THROUGH WEDNESDAY. MOISTURE STREAMING OVER THE RIDGE WILL BRING
PLENTY OF CLOUD COVER TO THE AREA. EXPECT AREAS OF LOW CLOUDS AND
FOG IN THE MORNING...ESPECIALLY FROM THE CASCADES WEST...WITH
MIDDLE AND HIGH CLOUD LAYERS ABOVE IT. ANY PRECIPITATION THAT
DEVELOPS WILL BE LIGHT AND MOSTLY OVER THE CASCADES FROM AROUND
CRATER LAKE NORTH. SNOW LEVELS WILL BE WAY UP THERE...7000 TO 8000
FEET.
A MODERATE LONG WAVE TROUGH WILL MOVE ONSHORE MOVE ONSHORE THURSDAY
MORNING. A WARM FRONT WILL PUSH THROUGH THE AREA WEDNESDAY
NIGHT...AND THIS WILL BRING AREAS OF LIGHT PRECIPITATION...MOSTLY
FROM THE CASCADES WEST AND SISKIYOUS NORTH. THIS WILL BE FOLLOWED
BY A MODERATELY WET AND WINDY FRONT WHICH WILL MOVE ONSHORE LATE
THURSDAY MORNING. THIS WILL BRING WIDESPREAD PRECIPITATION FROM
THE CASCADES WEST...AND AREAS OF PRECIPITATION EAST OF THE
CASCADES. IT WILL ALSO BE WINDY OVER THE RIDGES AND EAST OF THE
CASCADES. SNOW LEVELS WILL REMAIN QUITE HIGH...7000 TO 8000
FEET...THROUGH THE PEAK OF THE EVENT...SO DON'T ANTICIPATE WINTER
WEATHER IMPACTS THROUGH THURSDAY. SOME AREAS EAST OF THE CASCADES
MAY GET HIGH WINDS....ESPECIALLY AROUND SUMMER LAKE...SO WILL ISSUE A
WATCH FOR THAT AREA LATER THIS MORNING.
ZONAL FLOW ALOFT WILL DEVELOP BEHIND THE FRONT THURSDAY NIGHT
INTO FRIDAY. SNOW LEVELS WILL PLUNGE TO AROUND 4000 FEET THURSDAY
NIGHT OVER NORTHERN PORTIONS OF THE CWA BUT REMAIN NEAR 7000 FEET
ALONG THE SOUTHERN BORDER. WEAK SHORT WAVES EMBEDDED IN THE FLOW WILL
BRING ROUNDS OF LIGHT SHOWERS TO THE AREA...ESPECIALLY ALONG THE
CASCADES WHERE THEY WILL BE ASSISTED BY UPSLOPE FLOW.
FLOW WILL BECOME MORE SOUTHWESTERLY FRIDAY INTO FRIDAY NIGHT AS AN
UPSTREAM TROUGH DEEPENS OFFSHORE. EXPECT RISING SNOW LEVELS DURING
THIS INTERVAL BUT NOT MUCH IN THE WAY OF PRECIPITATION AS ANY
SHORT WAVES EJECTED BY THE OFFSHORE TROUGH WILL MOVE ONSHORE WELL NORTH
OF THE CWA.
LONG TERM DISCUSSION FROM THE TUESDAY AFTERNOON AFD...SATURDAY
THROUGH TUESDAY. BOTH THE ECMWF AND GFS DEVELOP A LONG WAVE TROUGH
OFFSHORE WITH THE GFS TROUGH BEING SIGNIFICANTLY DEEPER. BOTH
SENDS A SHORT WAVE TROUGH INLAND SATURDAY AFTERNOON AND SATURDAY
NIGHT. FOR THE MOST PART THIS MEANS SATURDAY WILL BE MOSTLY CLOUDY
WITH A FEW PASSING SHOWERS MORE LIKELY AT THE COAST AND INTO THE
UMPQUA BASIN AND THE CASCADES WITH LESSER CHANCES DOWN HERE IN THE
ROGUE VALLEY AND THE EAST SIDE.
BEYOND SUNDAY WE ARE RUNNING INTO TIMING ISSUES AS THE GFS SENDS A
POTENT SHORT WAVE INLAND WHILE ANOTHER PIECE OF ENERGY MOVES DOWN
THE BACK SIDE OF THE TROUGH TO REINFORCE THE LOW OFFSHORE. THE
ECMWF MEANWHILE HOLDS THE TROUGH AND LOW PRESSURE OFFSHORE BEFORE
SENDING IT INLAND ON MONDAY NIGHT. EITHER SOLUTION POINTS TO NEXT
WEEK BEING UNSETTLED WITH POTENTIAL FOR PERSISTENT PRECIPITATION.
HAVE GONE ABOVE CLIMATOLOGICAL POPS FOR OUR FORECAST AREA WITH
SNOW LEVEL HOVERING AROUND 5-6000 FEET DURING THE DAY. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT FOR ORZ030-031.
CA...NONE.
PACIFIC COASTAL WATERS...NONE.
NSK/FJB/FJBThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 3:00 AM PST | High Wind Watch | MFR | Klamath, Lake | 11 hr |
| Nov 6, 2:46 PM PST | Gale Warning | MFR | 18 hr | |
| Nov 6, 2:46 PM PST | Hazardous Seas Warning | MFR | 18 hr | |
| Nov 6, 2:46 PM PST | Small Craft Advisory for Winds | MFR | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.